I am a guitarist/singer with asthma. It has gotten worse as I've gotten older (I'm now 48). I was also a heavy smoker up until 8 months ago, stupid I know. My doctor put me on Advair shortly before I quit smoking and it worked great for the asthma. However I've gained almost 40 lbs. and my singing voice went away literally overnight about 5 months ago. I stopped taking Advair to regain my voice and hopefully lose the weight. That was about 1 week ago. So far still no voice and no weight loss. I have NEVER had a weight problem before I started Advair, and I've been singing since I was a little boy. The asthma has gotten worse since I quit Advair. I have an Albuterol inhaler that helps but I am hoping for sustained relief like Advair provides without the weight gain and I'm very sad about my singing voice. Has anyone experienced one or both of these side effects and if so do you know of any alternatives?
Last edited by SINGER1956; 12-07-2004 at 09:12 AM.
Hello and welcome. I'm a 40 year old female,,,dxed about 9 months ago,,,I too was a singer,,,church choir,,,stuff like that. Well,,,no more,,,I know how you feel,,,it's killing me also. I use to sing 1st soprano,,,now I feel like a bass! It kills me to not be able to sing like I use too,,,when I go into an Asthma flare,,,I loose my voice totally. Last spell it was gone for 5 1/2 weeks,,,now that was BAD. I am on Advair 250/50 and coundn't make it without it. As far as weight gain,,,I'm up 15 lbs but I'm on prednisone also,,,I think it's probably from that.
Sure hope your singing voice comes back,,,let me know how it's going.
Thanks for writing. I'm actually going to see a specialist today to determine if I do have any options. I sure hope so. You may be right about the weight gain except I have been watching my diet and exercising. Perhaps I need to do more. As far as my voice goes, well I'm pretty convinced it's the Advair. But if my options are singing or breathing..........